Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Springfield, MO

April 9, 20115 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 9, 2011, 1:57 AM CDT for 5 counties in Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 1:57 AM CDT (06:57 UTC)
Expired
Apr 9, 2011, 2:45 AM CDT
In force
48 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cedar County, MO, Dade County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 9:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2309 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS53 KSGF 090657
SVRSGF
MOC039-057-085-167-185-090745-
/O.NEW.KSGF.SV.W.0027.110409T0657Z-110409T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN HICKORY COUNTY IN CENTRAL MISSOURI...

* UNTIL 245 AM CDT.

* AT 153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FILLEY TO NEOLA TO
  7 MILES SOUTHWEST OF LOCKWOOD...MOVING EAST AT 45 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BOLIVAR...FAIR PLAY...GREENFIELD...
  HERMITAGE...HUMANSVILLE...LOCKWOOD...MORRISVILLE...STOCKTON...
  WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE...STOCKTON
LAKE AND TRUMAN LAKE. 

THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS PREVIOUSLY IN 
EFFECT FOR CEDAR AND DADE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

&&

LAT...LON 3773 9319 3749 9333 3733 9408 3783 9408
      3803 9330
TIME...MOT...LOC 0657Z 253DEG 37KT 3775 9393 3753 9378
          3731 9398
WIND...HAIL 60MPH 0.88IN

$$

SCHAUMANN
4 follow-up statements
467 
WWUS53 KSGF 090713
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 AM CDT SAT APR 9 2011

MOC039-057-085-167-185-090745-
/O.CON.KSGF.SV.W.0027.000000T0000Z-110409T0745Z/
DADE MO-POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-
213 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN ST. CLAIR...WESTERN HICKORY...CEDAR...POLK AND DADE
COUNTIES...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ARNICA TO
FAIR PLAY TO EUDORA...MOVING EAST AT 45 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE BOLIVAR...FAIR PLAY...GREENFIELD...
HERMITAGE...HUMANSVILLE...LOCKWOOD...MORRISVILLE...STOCKTON...
WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

&&

LAT...LON 3773 9319 3749 9333 3733 9408 3783 9408
      3803 9330
TIME...MOT...LOC 0714Z 256DEG 38KT 3778 9371 3760 9352
          3746 9355
WIND...HAIL 60MPH 0.75IN

$$

SCHAUMANN
969 
WWUS53 KSGF 090719
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 AM CDT SAT APR 9 2011

MOC039-057-085-167-185-090745-
/O.CON.KSGF.SV.W.0027.000000T0000Z-110409T0745Z/
DADE MO-POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-
219 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN ST. CLAIR...WESTERN HICKORY...EASTERN CEDAR...POLK
AND NORTHEASTERN DADE COUNTIES...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHEAST OF ARNICA TO 4 MILES WEST OF BOLIVAR TO EUDORA...MOVING
EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BOLIVAR...FAIR PLAY...GREENFIELD...
HERMITAGE...HUMANSVILLE...MORRISVILLE...STOCKTON...WEAUBLEAU AND
WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3803 9330 3773 9319 3749 9333 3737 9392
      3760 9388 3786 9394
TIME...MOT...LOC 0719Z 256DEG 38KT 3779 9364 3761 9345
          3747 9349
WIND...HAIL 60MPH <.50IN

$$

SCHAUMANN
607 
WWUS53 KSGF 090731
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
231 AM CDT SAT APR 9 2011

MOC039-057-185-090740-
/O.CAN.KSGF.SV.W.0027.000000T0000Z-110409T0745Z/
DADE MO-CEDAR MO-ST. CLAIR MO-
231 AM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR...
EASTERN CEDAR AND NORTHEASTERN DADE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE PUSHED EAST INTO SOUTHERN HICKORY AND 
POLK COUNTIES. HOWEVER...WIND GUSTS TO 40 MPH WILL REMAIN POSSIBLE 
ACROSS EXTREME EASTERN CEDAR AND NORTHEASTERN DADE COUNTIES THROUGH 
245 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3773 9319 3749 9333 3743 9362 3761 9363
      3780 9361 3795 9328
TIME...MOT...LOC 0730Z 256DEG 38KT 3774 9345 3764 9331
          3750 9335

$$

MOC085-167-090745-
/O.CON.KSGF.SV.W.0027.000000T0000Z-110409T0745Z/
POLK MO-HICKORY MO-
231 AM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHWESTERN HICKORY AND POLK COUNTIES...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
EAST OF DUNNEGAN TO BOLIVAR TO MORRISVILLE...MOVING EAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE BOLIVAR...FAIR PLAY...HUMANSVILLE AND
MORRISVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND
STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3773 9319 3749 9333 3743 9362 3761 9363
      3780 9361 3795 9328
TIME...MOT...LOC 0730Z 256DEG 38KT 3774 9345 3764 9331
          3750 9335
WIND...HAIL 60MPH <.50IN

$$

SCHAUMANN
002 
WWUS53 KSGF 090743
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT SAT APR 9 2011

MOC085-167-090752-
/O.EXP.KSGF.SV.W.0027.000000T0000Z-110409T0745Z/
POLK MO-HICKORY MO-
243 AM CDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HICKORY AND POLK
COUNTIES WILL EXPIRE AT 245 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO 
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...RADAR INDICATES THAT WIND GUSTS TO 40 MPH WILL REMAIN 
POSSIBLE ACROSS EASTERN POLK COUNTY THROUGH 3 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3773 9319 3749 9333 3743 9362 3761 9363
      3780 9361 3795 9328
TIME...MOT...LOC 0742Z 256DEG 38KT 3777 9329 3767 9315
          3753 9319

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:00 AM CDT, 57 minutes earlier.

Area forecast discussion, Apr 9, 1:00 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 AM CDT SAT APR 9 2011

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

WEAK MID LEVEL SHORTWAVE IS NOW MOVING NORTHEAST INTO EXTREME
SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI PER RUC
INITIALIZATIONS. AXIS OF STORMS THAT HAD BEEN SITTING WELL TO OUR
WEST ALL LAST EVENING IS NOW SHIFTING TO THE EAST AND INTERACTING
WITH A SOUTHERLY LOW LEVEL JET. REGIONAL DOPPLER RADAR NETWORK
INDICATING A GRADUAL EXPANSION OF CELLS...WITH CELL MERGERS...
OVER THE PAST HOUR OR SO. THIS WILL CONTINUE INTO THE OVERNIGHT
HOURS...SLOWLY BUT STEADILY MOVING WEST TO EAST WITH TIME. THE
AIRMASS ACROSS THE REGION REMAINS UNSTABLE. MLCAPE ARE IN THE
1500 TO 2000 J/KG RANGE WITH SUFFICIENT DEEP LAYER SHEAR FOR STORM
ORGANIZATION.

GENERAL TRENDS HAVE BEEN FOR DEVELOPMENT OF CELLS AND CELL
CLUSTERS CAPABLE OF LARGE HAIL. WIND THREAT IS LOWERING WITH TIME
DUE TO AN INCREASING CAP ALOFT. LOW LEVEL THETA-E DIFFERENCE FROM
THE SGF SOUNDING WAS AROUND 20 WITH UPSTREAM RAOBS IN THE LOWER
20S...WHICH ARE RATHER LOW. MLCIN AND SBCIN ARE IN EXCESS OF 100
J/KG WHICH ALSO SUPPORTS A DIMINISHED WIND RISK. DEVELOPMENT SO
FAR HAS NOT BEEN NEAR THE SLOWLY RETREATING SURFACE FRONT ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA...AS SUCH THE TORNADO RISK
IS MINIMAL (AT BEST). PRIMARY SEVERE RISK WILL LIKELY REMAIN LARGE
HAIL TO THE SIZE OF QUARTERS...WITH ONLY A LOCALIZED RISK OF
DAMAGING WIND.

GAGAN

&&

.DISCUSSION...
/ISSUED 300 PM CDT FRI APR 8 2011/

SEVERE THUNDERSTORM POTENTIAL TONIGHT AND AGAIN SUNDAY HIGHLIGHTS
THIS FORECAST.

SHORT TERM (TONIGHT THROUGH SUNDAY)...

A STATIONARY FRONT STRETCHED FROM SOUTH CENTRAL KANSAS AND ACROSS
SOUTHERN MISSOURI EARLY THIS AFTERNOON FROM NEAR WICHITA TO ST.
LOUIS. TEMPERATURES HAD WARMED INTO THE LOWER 80S SOUTH OF THE
FRONT WITH DEWPOINTS GENERALLY IN THE LOWER 60S. THE AIRMASS HAD
BECOME MODERATELY UNSTABLE WITH MIXED LAYER CAPE AROUND 2500 J/KG.
MEANWHILE WARM AIR ADVECTION WAS TAKING PLACE WITHIN THE 850-700
MB LAYER. WATER VAPOR AND PROFILER NETWORK DEPICTED A MINOR
SHORTWAVE TRACKING NORTHEAST FROM THE SOUTHERN PLAINS. THERE WAS
SOME INDICATION OF ISOLATED CONVECTION ATTEMPTING TO DEVELOP FROM
SOUTH CENTRAL KANSAS INTO CENTRAL OKLAHOMA IN RESPONSE TO THIS
FEATURE.

CONVECTIVE INITIATION WILL LIKELY OCCUR BY LATE AFTERNOON OR EARLY
EVENING ACROSS NORTH CENTRAL OKLAHOMA INTO SOUTHERN KANSAS LATE
THIS AFTERNOON OR EARLY EVENING AS THE SHORTWAVE TRACKS NORTHEAST
INTO THE REGION. STORMS MAY CONGEAL INTO A CLUSTER OR TWO SPREAD
EAST NORTHEAST INTO SOUTHERN MISSOURI ALONG THE FRONT AS THE
SHORTWAVE TRACKS INTO THE OZARKS DURING THE EVENING. CONVECTION
WILL BECOME FOCUSED ALONG THIS BOUNDARY TONIGHT AS THE LOW LEVEL
JET STRENGTHENS AND INTERACTS WITH THE BOUNDARY AS IT BEGINS TO
LIFT NORTH AS A WARM FRONT. STILL SOME UNCERTAINTY ON THE TIME AND
PLACEMENT OF STORM INITIATION AND THE EVOLUTION OF STORMS ACROSS
SOUTHERN MISSOURI. ALSO WARMING TEMPERATURES ALOFT MAY LIMIT THE
COVERAGE OF STORMS.

IF THE CAPPING INVERSION CAN BE OVERCOME...SUFFICIENT INSTABILITY AND
DEEP LAYERED SHEAR WILL BE IN PLACE FOR STRONG TO SEVERE
CONVECTION WITH THE POTENTIAL FOR SUPERCELLS. GIVEN THE STEEP MID
LEVEL LAPSE RATES...LARGE HAIL APPEARS TO THE PRIMARY HAZARD RISK.
HOWEVER DAMAGING WINDS WILL ALSO BE POSSIBLE. THERE IS A LIMITED
RISK FOR TORNADOES AS STORMS INTERACT WITH INCREASING LOW LEVEL
HELICITIES ALONG THE FRONT THIS EVENING. WITH INCREASING 0-1 M
SHEAR AND LOW LEVEL CAPE...TORNADOES CANNOT BE RULED OUT.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT GIVEN THE STRONG
MOISTURE TRANSPORT WITH THE STRENGTHENING LOW LEVEL JET AND
IMPROVING MOISTURE QUALITY.

ON SATURDAY...THE WARM FRONT WILL LIFT WELL NORTH OF THE AREA AS
A DEEP SOUTHWESTERLY FLOW DEVELOPS IN ADVANCE OF AN UPPER LEVEL
TROUGH COMING ACROSS THE ROCKIES. RISING 50H HEIGHTS AND WARMING
850 MB TEMPERATURES WILL TAKE TEMPERATURES INTO THE MIDDLE AND
UPPER 80S.

ON SUNDAY...THE UPPER TROUGH WILL SWING EAST INTO THE CENTRAL U.S.
MODELS HAVE CONVERGED ON A MORE OPEN TROUGH SOLUTION AND TAKING
THE SURFACE LOW ACROSS THE NORTHERN PLAINS. AN ATTENDANT DRY LINE
WILL PUSH INTO THE EASTERN PLAINS SUNDAY AFTERNOON WHERE
CONVECTION SHOULD INITIATE. EXPECT STRONG TO SEVERE CONVECTION TO
SPREAD EAST ACROSS AREA SUNDAY AFTERNOON AND EVENING. CONVECTIVE
MODE WILL BE PRIMARILY QUASI-LINEAR IN NATURE BUT EMBEDDED
SUPERCELLS WILL BE POSSIBLE. DAMAGING WINDS LOOK TO BE THE PRIMARY
HAZARD GIVEN THE 80+ MID LEVEL JET WHAT STREAKS INTO THE REGION.
AN ISOLATED TORNADO WILL BE POSSIBLE BUT THE GREATEST TORNADIC
RISK WILL BE FARTHER NORTH CLOSER TO THE SURFACE LOW.

FOSTER

LONG TERM (MONDAY THROUGH FRIDAY)...

SYSTEM MOVING THROUGH SUNDAY AND SUNDAY NIGHT SHOULD QUICKLY EXIT TO
THE EAST OF THE REGION BY MONDAY MORNING.  AMPLIFIED PATTERN LOOKS
TO PERSIST THROUGH THE FORECAST PERIOD WITH UPPER RIDGING EXPECTED
THE FIRST COUPLE DAYS OF THE EXTENDED.  MODELS SHOWING QUITE A BIT
OF DIFFERENCE BY THE MIDDLE TO LATER PART OF NEXT WEEK WITH THE
ECMWF SHOWING A DEEP CUT OFF LOW DEVELOPING OVER THE SOUTHWEST U.S.
WHILE THE GFS IS MORE OF AN OPEN WAVE.  GIVEN THE
UNCERTAINTIES...HAVE KEPT THE CONSALL INTACT FOR THE EXTENDED PERIOD.

LINDENBERG

&&

.AVIATION...
/ISSUED 1230 AM CDT SAT APR 9 2011/

FOR THE 06Z TAF PACKAGE...PRIMARY CHALLENGE CONTINUES TO BE
SHRA/TSRA CHANCES OVERNIGHT. TO THIS POINT...ACTIVITY HAS BEEN
SLOW TO MOVE EASTWARD OUT OF KS. THIS HAS CHANGED IN THE PAST HOUR
OR SO AS REGIONAL RADAR INDICATES AN EXPANSION AND EASTWARD
PROGRESSION OF SHRA/TSRA WNW OF KJLN. SHOULD CONTINUE TO SEE
ACTIVITY EXPAND INTO JLN/SGF AERODROMES OVERNIGHT...AND HAVE
INCLUDED TEMPOS TO COVER THE WINDOW OF OPPORTUNITY. STILL LOOKS AS
THOUGH ACTIVITY WILL REMAIN NORTH OF BBG AND CONTINUE TO COVER THE
LOWER RISK OF TSRA THERE WITH CB WORDING. SHRA/TSRA WILL
PROGRESSIVELY EXIT TO THE EAST BY DAYBREAK LEADING TO A CLEARING
SKY. WINDS WILL BE GUSTY DURING THE DAY SATURDAY...OTHERWISE
CONDITIONS WILL BE QUIET THROUGH THE END OF THE TAF CYCLE.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 8, 11:55 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT FRI APR 8 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1155 PM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED RISK OF HAIL.
  ELEVATED RISK OF DAMAGING THUNDERSTORM WINDS.
  LIMITED RISK OF A TORNADO.
  ELEVATED RISK OF LIGHTNING.
  LIMITED RISK OF FLOODING.

DISCUSSION...

  THUNDERSTORMS CONTINUE TO DEVELOP FROM NORTH CENTRAL OKLAHOMA
  NORTHEASTWARD INTO EASTERN KANSAS AS WELL AS WEST CENTRAL AND
  NORTHWEST MISSOURI AS OF MIDNIGHT. THIS ACTIVITY IS SLOWLY
  SHIFTING TO THE EAST NORTHEAST AND WILL BEGIN TO AFFECT EXTREME
  SOUTHEAST KANSAS AND AREAS NEAR THE MISSOURI KANSAS STATE LINE
  PRIOR TO 2 AM. IN ADDITION...LOW LEVEL WINDS WILL CONTINUE TO
  INCREASE AND INTERACT WITH A WEST TO EAST ORIENTED SURFACE FRONT
  WHICH WILL HELP TO INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS
  ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI
  OZARKS.

  AREAS ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR WILL BE PRONE
  TO SCATTERED THUNDERSTORMS DEVELOPMENT FOR THE REST OF
  TONIGHT...WITH THE GREATEST COVERAGE ALONG AND NORTH OF A LINE
  FROM FORT SCOTT KANSAS TO STOCKTON AND THE LAKE OF THE OZARKS IN
  MISSOURI. WITH A MOIST AND MODERATELY UNSTABLE ATMOSPHERE IN
  PLACE...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY
  SEVERE WEATHER RISKS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.
  IN ADDITION...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL
  BE POSSIBLE ESPECIALLY WHERE STORMS TRAIN OVER THE SAME AREAS.

  A FEW THUNDERSTORMS REMAIN POSSIBLE SOUTH OF THE HIGHWAY 60
  CORRIDOR...HOWEVER IT APPEARS THE BEST FOCUS WILL REMAIN
  FARTHER TO THE NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  STRONG TO SEVERE STORMS ARE EXPECTED ACROSS THE OUTLOOK AREA
  SUNDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM MOVES
  INTO THE PLAINS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
  AND AHEAD OF A DRY LINE THAT WILL MOVE EAST FROM KANSAS AND
  OKLAHOMA. MODERATE INSTABILITY AND STRONG VERTICAL WIND SHEAR
  WILL ALLOW FOR SEVERE STORM ORGANIZATION WITH THE POTENTIAL OF
  LARGE HAIL AND DAMAGING WINDS. THE RISK FOR TORNADOES CANNOT BE
  RULED OUT.

  GUSTY NON THUNDERSTORM WINDS ARE ALSO EXPECTED AT TIMES
  SATURDAY...SUNDAY...AND MONDAY. AN ELEVATED FIRE DANGER MAY
  EXIST SUNDAY DEPENDING ON THE TIMING OF THE DRY LINE PASSAGE.
  LOW HUMIDITY AND MODERATELY GUSTY WINDS MAY PRODUCE AN ELEVATED
  FIRE DANGER MONDAY IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF THE HIGHWAY
 60 CORRIDOR THROUGH 4 AM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Apr 9, 1:32 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT SAT APR 9 2011

MOZ077-088-090700-
JASPER MO-BARTON MO-
132 AM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ALERT FOR BARTON AND NORTHERN JASPER COUNTIES
UNTIL 200 AM CDT...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILFORD TO BOSTON TO
3 MILES NORTHEAST OF ASBURY...MOVING EAST AT 35 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ASBURY...BOSTON...CARYTOWN...DUDENVILLE...
GOLDEN CITY...IANTHA...IRWIN...JASPER...KENOMA...LAMAR HEIGHTS...
LAMAR...MILFORD...MINDENMINES...NASHVILLE...OAKTON AND VERDELLA.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3747 9461 3765 9439 3763 9408 3729 9409
      3729 9408 3725 9418 3727 9462
TIME...MOT...LOC 0633Z 265DEG 32KT 3755 9413 3738 9423
          3730 9452

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 12:45 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper45 min
Apr 9, 1:18 AM CDTSevere Thunderstorm WarningSGFCedar, Dade42 min
Apr 9, 1:32 AM CDTSpecial Weather StatementSGFBarton28 min
Apr 9, 2:49 AM CDTSpecial Weather StatementSGFLawrence, Newton41 min
Apr 9, 3:28 AM CDTSpecial Weather StatementSGFBarry, McDonald, Newton47 min
Apr 9, 3:35 AM CDTSpecial Weather StatementSGFChristian, Stone40 min
Apr 9, 3:43 AM CDTSevere Thunderstorm WarningSGFChristian, Stone47 min
Apr 9, 4:03 AM CDTSevere Thunderstorm WarningSGFBarry27 min
Apr 9, 4:40 AM CDTSpecial Weather StatementSGFDouglas, Ozark50 min
Apr 9, 6:27 AM CDTSpecial Weather StatementSGFTaney33 min
Apr 9, 6:31 AM CDTSevere Thunderstorm WarningSGFTaney29 min
Apr 9, 7:18 AM CDTSpecial Weather StatementSGFOzark27 min
Apr 9, 7:30 AM CDTSpecial Weather StatementSGFGreene30 min
Apr 9, 7:47 AM CDTSpecial Weather StatementSGFOzark28 min
Apr 9, 8:09 AM CDTSpecial Weather StatementSGFGreene36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.